Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 92, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 30, 2002, 8:53 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2002, 8:53 PM CDT (01:53 UTC)
- Expired
- Apr 30, 2002, 9:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Decatur County, TN, Henderson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 010153 SVRMEM TNC039-077-010230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 852 PM CDT TUE APR 30 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 930 PM CDT. * AT 850 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR REAGAN...MOVING EAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 930 PM CDT INCLUDE... REAGAN... SCOTTS HILL... DARDEN... DECATURVILLE... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3569 8843 3552 8850 3530 8776 3553 8767
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:00 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 30, 4:00 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT TUE APR 30 2002 BUSY AFTERNOON SO THIS WILL BE VERY SHORT. SFC ANALYSIS PLACED THE WMFNT FROM CNTRL AR SEWD INTO MS AS DPTS SOUTH OF THE FNT WERE IN THE 70S AND LWR 60S NORTH OF THE FNT. ONGOING TSTMS HAVE BEEN ELEVATED TODAY ALONG AND JUST NORTH OF THE FNT WITH MOVEMENT TO THE SE. EXPECT THE BNDRY TO LIFT NWD OVERNITE INTO WED WHICH WILL PLACE THE FA IN THE WARM SECTOR AND A CAPPED ENVIRONMENT. TEMPS SHUD DROP OFF A LITTLE AND HOLD STEADY AS THE WMFNT MOVES NWD OVERNITE. AS AN AREA OF LO PRES LIFTS NEWD ACROSS THE MID MS VALLEY INTO THE OH VALLEY DURING THE NEXT 36 HRS...A TRAILING CDFNT WILL PUSH INTO THE FA EARLY THU REACHING MEM AROUND SUNRISE. DO NOT EXPECT MUCH TEMP RISE FOR THE NW HALF OF THE FA ON THU AS THICKNESS VALUES WILL BE LOWERING DURING THE DAY. QUIET WEATHER WILL BE ON TAP FRI/SAT AS HI PRES MOVES OFF THE COAST COAST FOLLOWED BY THE NEXT CHC FOR PRECIP ON SUN. .MEG...NONE.
In the hours before
Special weather statement, Apr 30, 6:22 PM CDT, 2 hours 31 minutes before
MSZ001>006-008-009-012>017-020>024-TNZ048>050-052-053-088>092-010100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 622 PM CDT TUE APR 30 2002 ...SEVERE THUNDERSTORM WATCH 189 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI HAS BEEN CANCELLED. STAY TUNED FOR THE LATEST WEATHER INFORMATION. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:18 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 57 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.